Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 6, 2012, 4:14 AM CDT. It took effect at May 6, 2012, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 4:14 AM CDT (09:14 UTC)
- In effect from
- May 6, 2012, 9:00 AM CDT
- Expired
- May 6, 2012, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
896 WHUS74 KBRO 060914 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 AM CDT SUN MAY 6 2012 ...STRONG WINDS EXPECTED AGAIN ON THE LAGUNA MADRE AND NEARSHORE WATERS.. .AN AREA OF LOW PRESSURE OVER THE SOUTHERN AND CENTRAL PLAINS WILL INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO CONTINUE TO PRODUCE STEADY SOUTHEAST WINDS OVER MUCH OF THE LOWER TEXAS COAST TODAY. THESE WINDS WILL PICK UP IN THE MID TO LATE MORNING HOURS TO AROUND 20 KNOTS ON THE LAGUNA MADRE AND NEARSHORE COASTAL WATERS. GMZ130-132-135-150-155-061715- /O.NEW.KBRO.SC.Y.0031.120506T1400Z-120507T0100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 414 AM CDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * WINDS AND WAVES: WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED. WAVES WILL LIKELY REMAIN MORE MODERATE AT 3 TO 5 FEET DUE TO THE SHORT FETCH OF STRONGER WINDS NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 68 HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
178 WHUS74 KBRO 062100 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY CANCELLED EARLY... .BUOY AND TCOON PLATFORM OBSERVATIONS INDICATE THAT SMALL CRAFT ADVISORY WINDS ARE LARGELY NOT OCCURRING ALONG THE LOWER TEXAS COAST. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED A FEW HOURS EARLY. GMZ130-132-135-150-155-062200- /O.CAN.KBRO.SC.Y.0031.000000T0000Z-120507T0100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 400 PM CDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE. ALTHOUGH THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT... SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON THE LAGUNA MADRE UNTIL LATE THIS EVENING DUE TO WINDS BETWEEN 15 AND 20 KNOTS. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 6, 1:02 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 6, 1:02 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 102 AM CDT SUN MAY 6 2012 .DISCUSSION...CONVECTION HAS PERSISTED NOW ABOUT 30 MILES EAST OF THE SIERRA MADRE MOUNTAINS...IS SHOWING SIGNS OF POSSIBLY BECOMING MORE OUTFLOW DOMINANT IN RECENT SCANS BUT IS CLOSE ENOUGH NOW TO JUSTIFY BUMPING POPS UP A BIT THROUGH 7 AM. UPDATED FORECAST OUT. /68-JGG/ && .PREV DISCUSSION... /ISSUED 1210 AM CDT SUN MAY 6 2012/ DISCUSSION...CONTINUING TO MONITOR CONVECTION ABOUT 50 MILES WEST OF STARR AND ZAPATA COUNTY THIS MORNING. CORFIDI/STORM MOTION VECTORS SHOW A PREFERENCE FOR THAT ACTIVITY TO MOVE INTO THE AREA IN THE EARLY MORNING HOURS. HOWEVER 00Z SOUNDING AND LAPS/NAM12 SOUNDINGS FROM THE AREA ALL AGREE THAT STRONG CAPPING INVERSION LIKELY WILL NOT BE OVERCOME BY THE WEAK ASCENT PRODUCED BY A SHORTWAVE PASSING MAINLY OVER THE NORTHWESTERN PORTION OF THE CWA OVER THE COURSE OF THE NEXT FEW HOURS. EXPECT THAT STORMS WILL LIKELY WEAKEN AS THEY MOVE EAST AWAY FROM THE SIERRA MADRE MOUNTAINS...BUT WILL CONTINUE A SCHC POP FOR THE POTENTIAL FOR SOMETHING TO SNEAK INTO THE AREA THROUGH 6 AM AND WILL CONTINUE TO MONITOR NEAR TERM TRENDS. /68-JGG/ ALSO UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...LOW MVFR CELINGS ARE EXPECTED TO DEVELOP EARLY THIS MORNING AT MOST SITES WITH PERSISTENT SOUTH TO SOUTHEAST WINDS LASTING OVERNIGHT. SKIES ARE EXPECTED TO CLEAR FAIRLY RAPIDLY IN THE MORNING HOURS WITH FULL VFR FOR MUCH OF THE DAY AND WIND GUSTS BUILDING INTO THE 20 KNOT RANGE BY AROUND NOON. VFR CIG/VISBY IS EXPECTED TO HOLD THROUGH THE EVENING SUNDAY WITH THE POSSIBILITY OF A FEW SHOWERS OR THUNDERSTORMS...MAINLY IN THE WESTERN PORTIONS OF DEEP SOUTH TEXAS. /68-JGG/ PREV DISCUSSION... /ISSUED 736 PM CDT SAT MAY 5 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...CIRRUS BLOWOFF FROM THE CONV FIRING IN NE MEXICO WILL CONTINUE TO MOVE NORTHEAST OVER DEEP SOUTH TX THROUGHOUT THE EVENING AND OVERNIGHT HOURS. SURFACE OBS INDICATES SOME SCT LOW CLDS AROUND 2 KFT. THE 00Z BRO SOUNDING SHOWS SOME DECENT MOISTURE DOWN JUST BELOW THE 925 MB LEVEL. EXPECT SOME LOWER CEILINGS TO REFORM ONCE AGAIN LATER TONIGHT THROUGH SUNRISE SUN RESULTING IN SOME MVFR CEILINGS WITH SOME POSSIBLE SHORT LIVED IFR CEILINGS. THE DAYTIME HEATING AND INCREASE LOW LEVEL MIXING WILL ERODE OUT THE LOW CEILINGS ALLOWING VFR CEILINGS TO RETURN. PREV DISCUSSION... /ISSUED 205 PM CDT SAT MAY 5 2012/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...A 500 MB RIDGE OVERHEAD COMBINED WITH SURFACE HIGH PRESSURE OVER THE NORTHWEST GULF WILL RESULT IN SUBSIDENCE OVER DEEP SOUTH TEXAS THROUGH THE PERIOD. CONVECTION IS POSSIBLE TONIGHT OVER THE MEXICAN MOUNTAINS BUT MOST OF THE THUNDERSTORMS SHOULD REMAIN SOUTH OF THE RIO GRANDE RIVER. A THUNDERSTORM OR TWO COULD MAKE TO ZAPATA COUNTY SO WILL MENTION SLIGHT CHANCE OF THUNDER OVER THE WESTERN AREA. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH LOWS TONIGHT AND SUNDAY NIGHT IN THE MID 70S. IT MAY BE DIFFICULT TO VIEW SUPER MOON TONIGHT AS HIGH LEVEL CIRRUS FROM MEXICO WILL CONTINUE TO SPREAD OVER DEEP SOUTH TEXAS THIS EVENING AND OVERNIGHT. SUNDAY WILL BE WARM WITH HIGH TEMPERATURES FROM 90 NEAR THE COAST TO NEAR 100 OVER THE WEST. WENT A COUPLE OF DEGREES ABOVE GUIDANCE BASED ON PREVIOUS WARM TEMPS FROM FRIDAY. PARTLY TO MOSTLY CLOUDY SKIES ON SUNDAY WITH BREEZY SOUTHEAST WINDS. LONG TERM /MONDAY THROUGH SATURDAY/...500MB RIDGE ACROSS THE SOUTH CENTRAL UNITED STATES IS EXPECTED TO WEAKEN MONDAY AS THE 500MB TROUGH ACROSS THE WESTERN U.S. CONTINUES TO DIG SOUTHWARD. LOW TO MID LEVEL MOISTURE IS PROGGED TO INCREASE ACROSS NORTHWEST TEXAS TUESDAY AS A WEAK FRONTAL WAVE DEVELOPS ACROSS EAST TX WEDNESDAY. THE REST OF THE FORECAST DEPENDS ON THE EVOLUTION AND TRACK OF A 500MB LOW DEVELOPING ACROSS THE SOUTHWEST U.S. TUESDAY INTO WEDNESDAY AS THE NORTHERN PART OF THE UPPER TROUGH MOVES EASTWARD WITH A SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS. THE 12Z GFS AND 00Z ECMWF BRING THE UPPER LOW ACROSS THE SOUTHWEST U.S. EASTWARD INTO WEST TX THURSDAY AND NORTH TX FRIDAY WITH A WEAK FRONTAL BOUNDARY MOVING INTO SOUTH TX. WITH LOW TO MID LEVEL MOISTURE POOLING ACROSS THE RIO GRANDE PLAINS...WILL GO AHEAD AND INCREASE POPS SLIGHTLY THROUGH THE REST OF THE FORECAST PERIOD AS LAPSE RATES SHOULD STEEPEN ENOUGH FOR CONVECTION TO DEVELOP ACROSS THE RIO GRANDE VALLEY WEDNESDAY THROUGH SATURDAY. MARINE... TONIGHT THROUGH SUNDAY NIGHT...LOW PRESSURE OVER THE PLAINS INTERACTING WITH HIGH PRESSURE OVER THE GULF HAS PRODUCED A TIGHT GRADIENT OVER THE LOWER TEXAS COASTAL WATERS THIS AFTERNOON. THE INCREASE GRADIENT HAS RESULTED IN MODERATE TO STRONG SOUTHEAST WINDS OVER THE LAGUNA MADRE AND 0 TO 20 NM GULF WATERS THIS AFTERNOON. A SMALL CRAFT ADVISORY CONTINUES UNTIL 6 PM. THE LOW PRESSURE AREA WILL MOVE EAST TONIGHT AND SUNDAY RESULTING IN GENERALLY FAVORABLE MARINE CONDITIONS THROUGH THE PERIOD. BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 18 KNOTS WITH GUSTS AROUND 20 KNOTS WITH A WAVE HEIGHT OF 3.6 FEET AT 1250 PM CDT THIS AFTERNOON. LIGHT TO MODERATE WINDS AND LOW SEAS WILL PERSIST THROUGH SUNDAY NIGHT. MONDAY THROUGH THURSDAY...LIGHT TO MODERATE SOUTHEAST TO SOUTH WINDS WILL PREVAIL ACROSS THE COASTAL WATERS MONDAY AND TUESDAY BEFORE BACKING TO THE SOUTHEAST WEDNESDAY. THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN ACROSS THE WESTERN GULF OF MEXICO THURSDAY AS A WEAK COLD FRONT IS PROGGED TO MOVE INTO SOUTH CENTRAL TX. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/54
Hazardous weather outlook, May 5, 9:00 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CDT SAT MAY 5 2012 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 900 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE AT TIMES THROUGH THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-061100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 900 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 6, 1:48 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 148 AM CDT SUN MAY 6 2012 TXZ252-060730- STARR- 148 AM CDT SUN MAY 6 2012 ...STRONG THUNDERSTORMS WILL AFFECT STARR COUNTY... SHOWERS...AND A FEW THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL AFFECT SALINENO...ROMA CREEK...FRONTON AND ROMA...UNTIL 230 AM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED. 54
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.